Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 250, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 24, 2008, 10:00 PM EST for Greene County, Owen County, Indiana. It took effect at Dec 25, 2008, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 10:00 PM EST (03:00 UTC)
- In effect from
- Dec 25, 2008, 6:00 PM EST
- Expired
- Dec 25, 2008, 11:01 AM EST
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Greene County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Spencer (SPNI3).
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 24, 6:05 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 24, 6:05 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 605 PM EST WED DEC 24 2008 .AVIATION DISCUSSION...FOR THE 06Z TAFS HIGH PRESSURE WAS OVER NRN MO THIS MORNING AND WILL CONTNUE TO MOVE EWD OVER CENTRAL INDIANA BY SUNRISE. VFR CONDS EXPECTED THRU CHRISTMAS DAY BEFORE MID/HIGH CLOUDS MOVE IN AHEAD OF NEXT SYSTEM ON FRIDAY. && .PREV DISCUSSION...UPPR AIR PATTERN TRENDS INDICATE HGTS WL BE BLDG ACRS THE AREA OVR THE SECOND HALF OF THE WEEK AS A LONG WV TROF DVLPS OVR THE WRN PARTS OF THE COUNTRY. SYS CURRENTLY OVR THE MIDWEST XPCTD TO RAPIDLY MOV NEWD INTO THE CANADIAN MARITIMES BY THURS. MODELS IN GOOD AGREEMENT ON THE MAIN DETAILS OVR THE NEXT FEW DAYS. FCST FOCUS CENTERS ON POPS IN THE LTR PDS. IN THE NR TERM...BAND OF PCPN CURRENTLY OVR THE ERN PARTS OF THE STATE SHOULD EXIT THE LOCAL AREA IN THE NEXT HR OR SO. OTRW...FAIRLY STG DOWNWARD MOTIONS SHOULD HELP WITH THE CLRG TREND THIS EVEN. IN THE LTR PDS...QUIET WX XPCTD ON THURS WITH SFC HI PRES MOVG THRU...ALTHOUGH WAA DVLPG IN THE MID LVLS WL PROBABLY RESULT IN SOME HI LVL CLD COVER LTR IN THE DAY. STG WARM/MOIST ADVECTION XPCTD THURS NIGHT AS 850MB FLOW INCREASES TO 40-50KTS. COULD BE ENOUGH LIFT IN THE PCPN BEARING LYRS TO GENERATE SOME LGT PCPN LATE THURS NIGHT...ESPECIALLY OVR THE W. AT THIS PT...THICKNESSES POINT TO MOSTLY LIQUID. WL GO WITH CHC POPS FOR FREEZING RAIN OR RAIN DURG THE EARLY MORN HRS ON FRI AS SFC TEMPS WL BE CLOSE TO FREEZING. STG 850MB FLOW CONTINUES INTO FRI. OTHER THAN THE LIFT ASSOCIATED WITH THE LLJ...NOT SEEING TOO MUCH OF A PCPN FOCUS ON FRI...SO THINK QPF ON FRI WITH BE QUITE LGT. WL GO WITH LIKELY POPS FOR LGT RAIN BY THEN. LO LVL THICKNESSES SUGGEST THE NGM MOS HIGHS FOR THURS ARE PROBABLY SEVERAL DEGS TOO WARM. WL NUDGE THEM DOWN A BIT IN THAT PD. OTRW...REMAINDER OF GUIDANCE NUMBERS LOOK OK FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JAS AVIATION...DWM/HAINES
Hazardous weather outlook, Dec 24, 3:20 PM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EST WED DEC 24 2008 INZ021-030-031-036>042-045>049-052-055>057-062-063-065-072-251100- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY- JOHNSON-SHELBY-RUSH-MONROE-BROWN-DECATUR-JENNINGS- 320 PM EST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOWLAND FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT FREEZING RAIN IS POSSIBLE DURING THE PRE DAWN HOURS OF FRIDAY. THUNDERSTORM ACTIVITY IS POSSIBLE ON SATURDAY. AT THIS POINT...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE POSSIBILITY OF A FEW SEVERE STORMS. HEAVY AMOUNTS OF RAINFALL ARE ALSO POSSIBLE ON SATURDAY...WHICH MAY LEAD TO ADDITIONAL FLOODING PROBLEMS. LOWLAND FLOODING WILL CONTINUE THROUGH TUESDAY ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-053-054-060-061-064-067>071-251100- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-MORGAN- SULLIVAN-GREENE-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 320 PM EST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT FREEZING RAIN IS POSSIBLE DURING THE PRE DAWN HOURS OF FRIDAY. THUNDERSTORM ACTIVITY IS POSSIBLE ON SATURDAY. AT THIS POINT...THE WEATHER PATTERN APPEARS FAVORABLE FOR THE POSSIBILITY OF A FEW SEVERE STORMS. HEAVY AMOUNTS OF RAINFALL ARE ALSO POSSIBLE ON SATURDAY...WHICH MAY LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Dec 24, 5:38 PM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 538 PM EST WED DEC 24 2008 INZ021-028>031-035>049-051>057-060>065-067>072-251200- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 538 PM EST WED DEC 24 2008 ...SLICK SPOTS LIKELY ON UNTREATED SURFACES TONIGHT... TEMPERATURES WILL DROP BELOW 32 DEGREES QUICKLY TONIGHT...ALLOWING RAIN WATER AND SNOW MELT TO REFREEZE ON UNTREATED ROADS... SIDEWALKS...AND DRIVEWAYS OVERNIGHT. PARTICULARLY HAZARDOUS WILL BE AREAS WITH STANDING WATER...AND LESSER TRAVELED SECONDARY ROADS... ALONG WITH BRIDGES AND OVERPASSES. BE ALERT FOR AREAS OF SLICK CONDITIONS DEVELOPING OVERNIGHT THROUGHOUT CENTRAL INDIANA. NIELD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 10:00 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 70 hr |
| Dec 24, 10:00 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 58 hr |
| Dec 24, 10:00 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 13 hr |
| Dec 24, 10:00 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 49 hr |
| Dec 24, 10:00 PM EST | River Flood Warning | IND | Knox, Sullivan | 9 days |
| Dec 24, 10:00 PM EST | River Flood Warning | IND | Knox, Sullivan | 9 days |
| Dec 25, 10:40 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 9 days |
| Dec 25, 10:40 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 12 days |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.